Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 12, NWS Albuquerque, NM

April 26, 2015

NWS Albuquerque, NM issued this wind advisory at Apr 26, 2015, 3:39 AM MDT. It took effect at Apr 26, 2015, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 3:39 AM MDT (09:39 UTC)
In effect from
Apr 26, 2015, 10:00 AM MDT
Expired
Apr 26, 2015, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS75 KABQ 260939
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MDT SUN APR 26 2015

...STRONG WESTERLY WINDS ACROSS SOUTHWEST CHAVES COUNTY TODAY...

.A POTENT LOWER PRESSURE SYSTEM WILL BRING STRONG WINDS TO MUCH OF
SOUTHERN NEW MEXICO TODAY...INCLUDING SOUTHWEST CHAVES COUNTY.

NMZ540-261800-
/O.NEW.KABQ.WI.Y.0012.150426T1600Z-150427T0200Z/
SOUTHWEST CHAVES COUNTY-
339 AM MDT SUN APR 26 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...SOUTHWEST CHAVES COUNTY...INCLUDING THE TOWNS OF ELK
  AND DUNKEN.

* WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL GUSTS
  TO NEAR 50 MPH. 

* TIMING...WINDS INCREASING THIS MORNING...PEAKING THIS AFTERNOON
  THEN DECREASING THIS EVENING.

* VISIBILITY...POTENTIAL FOR LOCALIZED REDUCTIONS TO NEAR 5 MILES
  IS BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
154 
WWUS75 KABQ 261742
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 AM MDT SUN APR 26 2015

NMZ540-270200-
/O.CON.KABQ.WI.Y.0012.000000T0000Z-150427T0200Z/
SOUTHWEST CHAVES COUNTY-
1142 AM MDT SUN APR 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...SOUTHWEST CHAVES COUNTY...INCLUDING THE TOWNS OF 
  ELK AND DUNKEN. 

* WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH OCCASIONAL 
  GUSTS TO NEAR 50 MPH. 

* TIMING...WINDS WILL PEAK DURING THE EARLY TO MID AFTERNOON
  BEFORE GRADUALLY DECREASING BY EARLY EVENING.

* VISIBILITY...POTENTIAL FOR LOCALIZED REDUCTIONS TO NEAR 5 
  MILES IS BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
167 
WWUS75 KABQ 270153
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT SUN APR 26 2015


NMZ540-270300-
/O.EXP.KABQ.WI.Y.0012.000000T0000Z-150427T0200Z/
SOUTHWEST CHAVES COUNTY-
753 PM MDT SUN APR 26 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WINDS HAVE DECREASED BELOW ADVISORY LEVELS ACROSS SOUTHWEST CHAVES
COUNTY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.
WIND GUSTS MAY OCCASIONALLY APPROACH 35 MPH THROUGH THE REMAINDER
OF THE EVENING DUE TO PASSING SHOWERS. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 25, 11:48 PM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 25, 11:48 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1148 PM MDT SAT APR 25 2015

.AVIATION...
06Z TAF CYCLE
STILL SOME VIRGA SHOWERS PERSISTING ACROSS THE NORTHERN MTNS...BUT
THE NEXT WAVE OF PRECIP HAS MOVED INTO WESTERN NM...IMPACTING KFMN
AND KGUP. PRECIP WILL EXPAND EASTWARD EARLY SUNDAY MORNING...
IMPACTING CENTRAL NM BY OR SHORTLY AFTER SUNRISE AND OVER EASTERN
NM BTW 18 AND 21Z. SEVERAL HOURS OF RAIN IS LIKELY AT MOST
LOCALES...BUT DURATION MAY BE A BIT OVERDONE IN TAFS. LATER
ISSUANCES WILL LIKELY TRIM BACK RAINFALL DURATION AS CONFIDENCE IN
TIMING INCREASES. TS WILL BE POSSIBLE JUST ABOUT ANYWHERE...BUT BEST
CHANCES ARE ACROSS NE NM. MVFR CIGS WILL BE POSSIBLE WITH ANY
PRECIP...AND MTN OBSCURATIONS ARE LIKELY. VSBYS MAY BE LOWERED IN
HEAVIER PRECIP. THOUGH RAIN WILL BE DOMINANT...SOME HIGH ELEVATION
MTN SNOW WILL BE POSSIBLE ACROSS THE NORTH CENTRAL MTNS. WEST TO
NW WINDS WILL ALSO INCREASE SUNDAY AFTN...WITH BREEZY TO WINDY
CONDITIONS LIKELY. THE STRONGEST WINDS WILL FROM KSRR TO KROW
WHERE GUSTS NEAR 35KT ARE POSSIBLE. NE NM WILL BE THE EXCEPTION TO
THE W TO NW WINDS DUE TO A BACK DOOR COLD FRONT EDGING INTO THE
AREA IN THE AFTN. THIS FRONT WILL SINK SOUTHWARD AFT 00Z MON AS
WIDESPREAD PRECIP DEVELOPS BEHIND IT.

34

&&

.PREV DISCUSSION...528 PM MDT SAT APR 25 2015...
.UPDATE...
UPDATED POPS FOR TONIGHT BASED ON OBS AND LATEST GUIDANCE. ALSO
ADDED THE SOUTHERN SANGRE DE CRISTO MTS TO THE WINTER STORM
WATCH...AS THEY WERE UNINTENTIONALLY OMITTED. UPDATED ZFP AND WSW
ALREADY TRANSMITTED.

&&

.PREV DISCUSSION...336 PM MDT SAT APR 25 2015...
.SYNOPSIS...
SIGNIFICANT WETTING EVENT UPCOMING FOR THE SUNDAY TO MONDAY PERIOD
AS POTENT TROUGH ALOFT DIVES INTO ARIZONA TONIGHT AND MORPHS ON ITS
SOUTH END INTO A CLOSED LOW EARLY SUNDAY. STRONG UPWARD VERTICAL
VELOCITY AHEAD AND WITH THIS SYSTEM PLUS THE PACIFIC MOISTURE THE
SYSTEM IS DRAGGING ALONG WILL GIVE MOST LOCALES AT LEAST LIGHT TO
MODERATE RAIN AMOUNTS. BY FAR THE HEAVIEST PRECIPITATION IS
EXPECTED TO FALL ACROSS THE SANGRE DE CRISTOS EAST ACROSS THE FAR
NORTHEAST PLAINS. HEAVY SNOW ACCUMULATIONS ARE PRETTY LIKELY IN
THE FORMER AND TO A SOMEWHAT LESSER DEGREE ACROSS WESTERN PORTIONS
OF THE NORTHEAST HIGHLANDS AND VICNITY OF RATON PASS AND MORE
GENERALLY THE HIGHER TERRAIN NEAR THE COLORADO LINE. DRYING AND
WARMING FROM TUESDAY ON WITH MAYBE ISOLATED MOUNTAIN CONVECTION.

&&

.DISCUSSION...
SIGNIFICANT PRECIP EVENT UPCOMING FOR SUN TO MON PERIOD AS A
STRONG UPPER TROUGH DIVES INTO AZ TONIGHT AND STRENGTHENS INTO A
CLOSED LOW ON ITS SOUTH END EARLY SUNDAY. STRONG FORCING AHEAD
AND WITH THIS SYSTEM PLUS PACIFIC MOISTURE THE SYSTEM BRINGS WITH
ITSELF WILL GIVE MOST LOCALES AT LEAST LIGHT TO MODERATE RAIN
AMOUNTS. HEAVIEST PRECIP BY FAR IS EXPECTED ACROSS THE SANGRE DE
CRISTOS EAST ACROSS THE FAR NORTHEAST PLAINS. HEAVY SNOW
ACCUMULATIONS ARE PRETTY LIKELY IN THE FORMER AND TO A SOMEWHAT
LESSER DEGREE ACROSS WESTERN PORTIONS OF THE NORTHEAST HIGHLANDS
AND VICNITY OF RATON PASS AND MORE GENERALLY THE HIGHER TERRAIN
NEAR THE COLORADO LINE. WILL BE CONTINUING THE WINTER STORM WATCH
FOR THE SAME AREAS AS PREVIOUSLY ISSUED. BIGGEST FCST CHALLENGE
SEEMS TO BE HOW FAR...IF AT ALL...THE ACCUMULATING SNOW WILL
DEVELOP INTO THE LOWER TERRAIN OF THE NE HIGHLANDS AND THE RATON
RIDGE/JOHNSON MESA AREA. WHILE THICKNESS VALUES AND 700 MB TEMPS
LOOK EVER SO SLIGHTLY LOWER FOR THIS AREA THAN WAS DEPICTED 24
HOURS AGO...STILL ARE FACING THE FACT THAT MUCH OF THE WRAPAROUND
MOISTURE ON N TO NW SIDE OF LOW WILL HAVE AT LEAST SOME GULF OF
MEXICO ORIGIN AND OTHER CONSIDERATION IS THAT AIR MASS NORTH OF
THE BACK DOOR FRONT IS NOT VERY CHILLY. DRYING AND WARMING FROM
TUESDAY ON WITH MAYBE ISOLATED MOUNTAIN CONVECTION.

JET STREAK ON THE NW TO W SIDE OF UPPER LOW WILL COMBINE WITH
RESIDUAL LOW LEVEL MOISTURE TO PRODUCE AT LEAST A FEW SHOWERS AND
THUNDERSTORMS OVER THE WRN AND NRN MOUNTAINS TUE AFTN AND EARLY
EVE. HEALTHY UPPER LEVEL RIDGE BEGINS TO TRANSLATE EAST TOWARD
THEN OVER NM WED AND THU...WARMING TEMPERATURES TO ABOVE SEASONAL
NORMS LIMITING CONVECTION CHANCES TO SLIGHT...MAINLY OVER THE NRN
MOUNTAINS. RIDGE AXIS SLIDES EAST OF NM THU NIGHT AND FRI. GFS
AND ECMWF IN GOOD AGREEMENT THAT A RELATIVELY MOIST SOUTH TO SWLY
FLOW ALOFT WILL DEVELOP FRIDAY INTO EARLY NEXT WEEKEND...RESULTING
IN ISOLATED TO PERHAPS AT TIMES SCATTERED SHOWERS AND STORMS.

43

&&

.FIRE WEATHER...
WHAT A DIFFERENCE A YEAR MAKES. COOL AND RELATIVELY MOIST CONDITIONS
CONTINUE TO FAVOR THE REGION TODAY AHEAD OF THE NEXT WEATHER MAKER
FOR SUNDAY AND MONDAY. THIS NEXT SYSTEM WILL BE THE TYPE TO MITIGATE
FIRE WEATHER CONCERNS FOR SEVERAL DAYS IF NOT WEEKS IN SOME AREAS.

BUT FIRST...THE MARGINAL CRITICAL CONDITIONS DEVELOPING TODAY OVER
THE EAST CENTRAL PLAINS AND PARTS OF THE HIGHLANDS WILL CONTINUE
THROUGH SUNSET. HUMIDITY WILL THEN TREND UP TONIGHT AS DEEP MOISTURE
ADVECTION INCREASES FROM THE WEST. WETTING RAINFALL IS EXPECTED TO
BEGIN WEST OF THE DIVIDE BEFORE MIDNIGHT THEN SHIFT EAST INTO THE
RIO GRANDE VALLEY AROUND SUNRISE. THE CENTER OF THE UPPER LOW WILL
SLIDE EAST ALONG THE I-40 CORRIDOR THROUGH MONDAY AND DELIVER A
SIGNIFICANT SOAKING RAIN EVENT FOR MUCH OF THE AREA...ESPECIALLY THE
NORTHERN MTS AND THE NORTHEAST PLAINS. TEMPS WILL BECOME COLD ENOUGH
FOR HEAVY SNOW ACCUMS ABOVE 8000 FT SUNDAY NIGHT AND MONDAY MORNING
WHERE UP TO 1 FOOT IS POSSIBLE. IT WILL LIKELY SNOW IN LOWER TERRAIN
AREAS BUT WITH LIMITED ACCUMS. THE OTHER GOOD NEWS IS TEMPS REMAIN
15 TO 25F BELOW NORMAL MONDAY AND TUESDAY BEFORE REBOUNDING BACK
TOWARD NORMAL WEDNESDAY. THIS WILL ALLOW SNOW TO MELT SLOWLY AND
SOIL MOISTURE VALUES TO STAY ELEVATED FOR SEVERAL DAYS AFTERWARD IN
THE LOWER ELEVATIONS.

A RIDGE WILL SLIDE INTO THE AREA WEDNESDAY THEN CREST THURSDAY BEFORE
BREAKING DOWN FRIDAY. VENT RATES WILL DETERIORATE WITH PERHAPS SOME
POOR VALUES THURSDAY. RH RECOVERIES WILL BE HIGH FOR MOST AREAS WITH
WET SOILS AND NOCTURNAL INVERSIONS IN PLACE. GUIDANCE INDICATES A
GOOD DEAL OF MID LEVEL MOISTURE TRAPPED BENEATH THE RIDGE WHICH WILL
ENHANCE THE RECYCLING OF RAIN SHOWERS AND KEEP CLOUD COVER AROUND FOR
LATE IN THE AFTERNOON.

CHANCES FOR MORE WETTING RAINFALL INCREASE BY THE WEEKEND AS A LOW
PRESSURE SYSTEM DEVELOPS VERY SLOWLY ALONG THE CALIFORNIA COASTLINE.
THIS WILL HELP FORCE A MONSOON-LIKE PATTERN WITH MOIST AND UNSTABLE
SOUTH SOUTHWEST FLOW OVER NM. DAILY ROUNDS OF SHOWERS AND STORMS ARE
POSSIBLE FRIDAY THROUGH NEXT MONDAY. A QUICK GLIMPSE AT THE LONGER
RANGE PATTERN THROUGH THE FIRST FEW DAYS OF MAY INDICATES ELEVATED
MOISTURE AND BELOW NORAL TEMPS CONTINUING.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR
THE FOLLOWING ZONES...NMZ513>515-527.

&&
Hazardous weather outlook, Apr 25, 5:24 AM MDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT SAT APR 25 2015

NMZ501>540-261130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSEASONABLY COLD AND STRONG UPPER LOW PRESSURE SYSTEM WILL
MOVE THROUGH NEW MEXICO SUNDAY AND MONDAY. WIDESPREAD RAIN AND HIGH
MOUNTAIN SNOW WILL RESULT OVER THE WESTERN HALF OF THE STATE
SUNDAY AND OVER NORTHEAST AND EASTERN NEW MEXICO SUNDAY NIGHT AND
MONDAY. SIGNIFICANT RAINFALL AND HIGH MOUNTAIN SNOW ACCUMULATION ARE LIKELY
FROM THIS SYSTEM. A WINTER STORM WATCH IS IN EFFECT FOR THE
EASTERN AND NORTHERN SANGRE DE CRISTO MOUNTAINS AS WELL AS FOR THE
RATON AND JOHNSON MESA AREAS INCLUDING RATON PASS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:35 AM MDTWinter Storm WarningABQ36 hr
Apr 26, 1:53 PM MDTSpecial Weather StatementABQUnion52 min
Apr 26, 2:37 PM MDTSpecial Weather StatementABQUnion53 min
Apr 26, 5:17 PM MDTSpecial Weather StatementABQTorrance28 min

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.